Volume 44, Issue 1 (January 1999)

    A Fatality Due to the Intranasal Abuse of Methylphenidate (Ritalin®)

    (Received 15 December 1997; accepted 16 June 1998)

    CODEN: JFSOAD

      Format Pages Price  
    PDF Version 2 $25   ADD TO CART


    Abstract

    A fatality in a teenager from the recreational intranasal abuse of methylphenidate (Ritalin®) is reported. The prescribed use of methylphenidate (Ritalin®) in the treatment of attention deficit and/or hyperactivity disorder is widespread. The intranasal abuse of methylphenidate (Ritalin®) among teenagers is becoming increasingly more recognized. Previous deaths from the parenteral abuse of methylphenidate (Ritalin®) have been reported. This fatality is the first reported from its intranasal abuse.


    Author Information:

    Carpenter, DA
    Forensic Toxicologist, Alabama Department of Forensic Sciences, Paul Shoffeitt Laboratories, Birmingham, AL

    Massello, W
    Assistant Chief Medical Examiner, Office of the Chief Medical Examiner, Commonwealth of Virginia, Roanoke, VA


    Stock #: JFS14440J

    ISSN: 0022-1198

    DOI: 10.1520/JFS14440J

    ASTM International
    is a member of CrossRef.

    Author
    Title A Fatality Due to the Intranasal Abuse of Methylphenidate (Ritalin®)
    Symposium , 0000-00-00
    Committee E30